MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 2, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 2, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 2, 15MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the legal brief, 0n (b)(6) 2018, patient underwent bilateral knee replacement and was implanted with an optetrak logic psc polyethylene tibial insert in the left knee.On (b)(6) 2023, patient underwent left knee revision surgery due to accelerated and preventable wear of the optetrak logic psc polyethylene tibial insert.Patient experiences daily pain and discomfort in her left knee which limits his activities of daily living and impacts her quality of life.Due to the nature of the recall and her injuries, patient will also likely require revision surgery on her right knee.No other patient/medical information provided.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and femoral loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.
 
Event or Problem Description
As reported via legal documentation, a patient had bilateral knee replacement on (b)(6)2018.They subsequently underwent left knee revision surgery on (b)(6) 2023, approximately 4 years 7 months post primary procedure.Revision op report postoperative diagnosis: s/p recalled tka with poly wear, synovitis and aseptic loosening of femur.The patellar button was found to be intact but with some surface wear.The polyethylene was noted to have some damage that was not clearly visible but could palpate deft.The femoral component was noted to have completely debonded from its cement mantle.The cement mantle was intact, and when it was removed, there was noted to be aori type iib bone loss, worse on the lateral compared to meial side, and osteolysis affecting both posterior condyles.The tibial component was found to be grossly intact, not loose.The patient was transferred to the recovery room in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 2, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16450198
Report Number1038671-2023-00251
Device Sequence Number14835404
Product Code JWH
UDI-Device Identifier10885862173508
UDI-Public10885862173508
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 2, 15MM
Device Catalogue Number02-012-44-2015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer10/11/2023
03/04/2025
04/02/2025
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date10/17/2023
03/05/2025
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale